Alert archive / Illinois / River Flood Warnings in 2018
River Flood Warning 52, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 12, 2018, 12:29 PM CDT for Fayette County, Illinois. It took effect at Jun 13, 2018, 3:15 AM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2018, 12:29 PM CDT (17:29 UTC)
- In effect from
- Jun 13, 2018, 3:15 AM CDT
- Expired
- Jun 16, 2018, 2:03 PM CDT
- In force
- 3 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Fayette County, IL
The radar
The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kaskaskia River at Vandalia (VNDI2). The gauge peaked at 24.06 ft at Jun 14, 2018, 3:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
441
WGUS43 KLSX 121729
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1229 PM CDT Tue Jun 12 2018
...The National Weather Service in St. Louis has issued a Flood
Warning for the following rivers in Illinois...
Kaskaskia River at Vandalia
.This Flood Warning is a result of 3 to 4 inches of precipitation the
past 24 hours and less than half an inch forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-131729-
/O.NEW.KLSX.FL.W.0052.180613T1630Z-180616T0234Z/
/VNDI2.1.ER.180613T1630Z.180614T0600Z.180615T0234Z.NO/
1229 PM CDT Tue Jun 12 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Kaskaskia River at Vandalia
* from Wednesday morning to Friday evening.
* At 12:00 PM Tuesday the stage was 16.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow late
morning and crest near 19.5 feet by early Thursday morning. The
river is forecast to fall below flood stage by Thursday before
midnight.
* Impact: At 18.0 feet...Flood Stage. Minor flooding begins.
Unprotected farmland begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/13 06/14 06/15 06/16 06/17
Kaskaskia River
Vandalia 18.0 16.47 17.4 19.4 15.3 8.6 7.1
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$12 follow-up statements
591
WGUS83 KLSX 130113
FLSLSX
Flood Statement
National Weather Service St Louis MO
813 PM CDT Tue Jun 12 2018
...The flood warning continues for the following river in
Illinois...
Kaskaskia River at Vandalia
.This Flood Warning is a result of 3 to 4 inches of precipitation the
past 24 hours and less than half an inch forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-140113-
/O.EXT.KLSX.FL.W.0052.180613T0815Z-180616T2221Z/
/VNDI2.1.ER.180613T0815Z.180614T1200Z.180615T2221Z.NO/
813 PM CDT Tue Jun 12 2018
The Flood Warning continues for
the Kaskaskia River at Vandalia
* from late tonight to Saturday afternoon.
* At 7:30 PM Tuesday the stage was 17.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late tonight
and to crest near 20.3 feet by Thursday morning. The river is
forecast to fall below flood stage by Friday afternoon.
* Impact: At 19.2 feet...State Highway J just east of County Road 206
begins to flood near this height.
* Impact: At 18.0 feet...Flood Stage. Minor flooding begins.
Unprotected farmland begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/13 06/14 06/15 06/16 06/17
Kaskaskia River
Vandalia 18.0 17.06 18.5 20.3 19.4 14.1 7.5
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$922
WGUS83 KLSX 131455
FLSLSX
Flood Statement
National Weather Service St Louis MO
955 AM CDT Wed Jun 13 2018
...The flood warning continues for the following rivers in
Illinois...
Kaskaskia River at Vandalia
.This Flood Warning is a result of 3 to 4 inches of precipitation the
past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-141454-
/O.EXT.KLSX.FL.W.0052.000000T0000Z-180616T2100Z/
/VNDI2.1.ER.180614T0900Z.180615T0600Z.180615T2100Z.NO/
955 AM CDT Wed Jun 13 2018
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until Saturday afternoon.
* At 9:30 AM Wednesday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by early tomorrow
and to crest near 18.3 feet by early Friday morning. The river is
forecast to fall below flood stage by Friday afternoon.
* Impact: At 18.0 feet...Flood Stage. Minor flooding begins.
Unprotected farmland begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/14 06/15 06/16 06/17 06/18
Kaskaskia River
Vandalia 18.0 17.60 18.1 18.2 16.9 10.6 7.0
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$398
WGUS83 KLSX 132126
FLSLSX
Flood Statement
National Weather Service St Louis MO
426 PM CDT Wed Jun 13 2018
...The flood warning continues for the following river in
Illinois...
Kaskaskia River at Vandalia
.This Flood Warning is a result of 3 to 4 inches of precipitation the
past 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-142124-
/O.EXT.KLSX.FL.W.0052.000000T0000Z-180616T1216Z/
/VNDI2.1.ER.180613T1920Z.180614T1200Z.180615T1216Z.NO/
426 PM CDT Wed Jun 13 2018
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until Saturday morning.
* At 4:00 PM Wednesday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 19.3 feet by tomorrow morning,
then fall below flood stage Friday morning.
* Impact: At 19.2 feet...State Highway J just east of County Road 206
begins to flood near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/14 06/15 06/16 06/17 06/18
Kaskaskia River
Vandalia 18.0 18.25 19.3 18.1 7.0 4.4 4.6
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$050
WGUS83 KLSX 140052
FLSLSX
Flood Statement
National Weather Service St Louis MO
752 PM CDT Wed Jun 13 2018
...The flood warning continues for the following rivers in
Illinois...
Kaskaskia River at Vandalia
.This Flood Warning is a result of 3 to 4 inches of precipitation the
past 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation and
issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-150051-
/O.EXT.KLSX.FL.W.0052.000000T0000Z-180616T1115Z/
/VNDI2.1.ER.180613T1920Z.180614T1200Z.180615T1115Z.NO/
752 PM CDT Wed Jun 13 2018
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until Saturday morning.
* At 7:30 PM Wednesday the stage was 19.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 19.9 feet on Thursday morning,
then fall below flood stage Friday morning.
* Impact: At 19.2 feet...State Highway J just east of County Road 206
begins to flood near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/14 06/15 06/16 06/17 06/18
Kaskaskia River
Vandalia 18.0 19.12 19.9 17.9 7.8 4.3 4.6
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$871
WGUS83 KLSX 141229
FLSLSX
Flood Statement
National Weather Service St Louis MO
729 AM CDT Thu Jun 14 2018
...The Flood Warning continues for the following rivers in
Illinois...
Kaskaskia River at Vandalia
.This Flood Warning is a result of heavy rainfall over the basin over the last 72 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-151228-
/O.EXT.KLSX.FL.W.0052.000000T0000Z-180616T1355Z/
/VNDI2.1.ER.180613T1920Z.180614T1800Z.180615T1355Z.NO/
729 AM CDT Thu Jun 14 2018
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until Saturday morning.
* At 7:00 AM Thursday the stage was 23.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 23.9 feet by this afternoon,
then fall below flood stage tomorrow morning.
.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/15 06/16 06/17 06/18 06/19
Kaskaskia River
Vandalia 18.0 23.17 18.9 7.8 4.3 4.6 5.9
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$414
WGUS83 KLSX 141356
FLSLSX
Flood Statement
National Weather Service St Louis MO
856 AM CDT Thu Jun 14 2018
...The Flood Warning continues for the following rivers in
Illinois...
Kaskaskia River at Vandalia
.This Flood Warning is a result of heavy rainfall over the last several days....
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-151355-
/O.EXT.KLSX.FL.W.0052.000000T0000Z-180616T2338Z/
/VNDI2.2.ER.180613T1920Z.180615T0000Z.180615T2338Z.NO/
856 AM CDT Thu Jun 14 2018
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until Saturday evening.
* At 8:30 AM Thursday the stage was 23.5 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* The river is forecast to crest near 24.3 feet by this evening, then
fall below flood stage tomorrow evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/15 06/16 06/17 06/18 06/19
Kaskaskia River
Vandalia 18.0 23.49 22.0 13.6 4.9 4.1 5.7
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$321
WGUS43 KLSX 141357
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
857 AM CDT Thu Jun 14 2018
...Observed Flooding Changed from Moderate to Minor Severity for the
following rivers in Illinois...
Kaskaskia River at Vandalia
.This Flood Warning is a result of heavy rainfall over the basin
over several days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-151356-
/O.CON.KLSX.FL.W.0052.000000T0000Z-180616T2338Z/
/VNDI2.2.ER.180613T1920Z.180615T0000Z.180615T2338Z.NO/
857 AM CDT Thu Jun 14 2018
The Flood Warning continues for
The Kaskaskia River at Vandalia* At 8:30 AM Thursday the stage was 23.5 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* The river is forecast to crest near 24.3 feet by this evening. The
river is forecast to fall below flood stage tomorrow evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/15 06/16 06/17 06/18 06/19
Kaskaskia River
Vandalia 18.0 23.49 22.0 13.6 4.9 4.1 5.7
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$002
WGUS83 KLSX 150111
FLSLSX
Flood Statement
National Weather Service St Louis MO
811 PM CDT Thu Jun 14 2018
...The flood warning continues for the following rivers in
Illinois...
Kaskaskia River at Vandalia
.This Flood Warning is a result of heavy rainfall over the
past several days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-160110-
/O.EXT.KLSX.FL.W.0052.000000T0000Z-180617T0215Z/
/VNDI2.2.ER.180613T1920Z.180614T2045Z.180616T0215Z.NO/
811 PM CDT Thu Jun 14 2018
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until Saturday evening.
* At 7:30 PM Thursday the stage was 23.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river has crested and is forecast to continue falling to below
flood stage by tomorrow late evening.
* Impact: At 23.0 feet...Agricultural levee begins to be slightly
overtopped. No residences are affected at this level.
* Impact: At 19.2 feet...State Highway J just east of County Road 206
begins to flood near this height.
* Impact: At 18.0 feet...Flood Stage. Minor flooding begins.
Unprotected farmland begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/15 06/16 06/17 06/18 06/19
Kaskaskia River
Vandalia 18.0 23.94 22.7 13.8 6.6 4.4 5.7
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$135
WGUS83 KLSX 151631
FLSLSX
Flood Statement
National Weather Service St Louis MO
1131 AM CDT Fri Jun 15 2018
...The Flood Warning continues for the following rivers in
Illinois...
Kaskaskia River at Vandalia
.This Flood Warning is a result of heavy rainfall over the
past week....
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-161631-
/O.EXT.KLSX.FL.W.0052.000000T0000Z-180617T0721Z/
/VNDI2.2.ER.180613T1920Z.180614T2045Z.180616T0721Z.NO/
1131 AM CDT Fri Jun 15 2018
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until late Saturday night.
* At 11:00 AM Friday the stage was 22.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
after midnight tonight.
* Impact: At 23.0 feet...Agricultural levee begins to be slightly
overtopped. No residences are affected at this level.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/16 06/17 06/18 06/19 06/20
Kaskaskia River
Vandalia 18.0 22.53 16.3 9.2 4.9 5.7 6.9
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$398
WGUS83 KLSX 160216
FLSLSX
Flood Statement
National Weather Service St Louis MO
916 PM CDT Fri Jun 15 2018
...The flood warning continues for the following rivers in
Illinois...
Kaskaskia River at Vandalia
.This Flood Warning is a result of heavy rainfall over the
past week....
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or
forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-170215-
/O.EXT.KLSX.FL.W.0052.000000T0000Z-180618T0300Z/
/VNDI2.2.ER.180613T1920Z.180614T2045Z.180617T0300Z.NO/
916 PM CDT Fri Jun 15 2018
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until Sunday evening.
* At 8:30 PM Friday the stage was 21.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
late Saturday evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/16 06/17 06/18 06/19 06/20
Kaskaskia River
Vandalia 18.0 21.31 20.0 16.4 11.0 8.1 7.9
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$398
WGUS83 KLSX 161540
FLSLSX
Flood Statement
National Weather Service St Louis MO
1040 AM CDT Sat Jun 16 2018
...The Flood Warning continues for the following rivers in
Illinois...
Kaskaskia River at Vandalia
.This Flood Warning is a result of heavy rainfall over the
past week....
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-171539-
/O.EXT.KLSX.FL.W.0052.000000T0000Z-180617T1546Z/
/VNDI2.2.ER.180613T1920Z.180614T2045Z.180616T1546Z.NO/
1040 AM CDT Sat Jun 16 2018
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until Sunday morning.
* At 10:00 AM Saturday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage by
late this morning.
* Impact: At 19.2 feet...State Highway J just east of County Road 206
begins to flood near this height.
* Impact: At 18.0 feet...Flood Stage. Minor flooding begins.
Unprotected farmland begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/17 06/18 06/19 06/20 06/21
Kaskaskia River
Vandalia 18.0 18.07 13.1 9.0 5.7 6.9 8.2
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$852
WGUS83 KLSX 161903
FLSLSX
Flood Statement
National Weather Service St Louis MO
203 PM CDT Sat Jun 16 2018
...The Flood Warning is cancelled for the following rivers in
Illinois...
Kaskaskia River at Vandalia
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-161933-
/O.CAN.KLSX.FL.W.0052.000000T0000Z-180617T1546Z/
/VNDI2.2.ER.180613T1920Z.180614T2045Z.180616T1509Z.NO/
203 PM CDT Sat Jun 16 2018
The Flood Warning is cancelled for
the Kaskaskia River at Vandalia.
* At 1:30 PM Saturday the stage was 16.3 feet.
* Flood stage is 18.0 feet.
* The river fell below flood stage at 10:09 AM Saturday.
* The river will continue falling to 13.1 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/17 06/18 06/19 06/20 06/21
Kaskaskia River
Vandalia 18.0 16.26 13.1 9.0 5.7 6.9 8.2
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 12, 12:29 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 12, 12:29 PM CDT, 0 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1229 PM CDT Tue Jun 12 2018 .SHORT TERM... (Through Late Tonight) Issued at 354 AM CDT Tue Jun 12 2018 The leading edge of the upstream MCS continues to weaken with considerable backbuilding and southwestward propagation towards the reservoir of high CAPE in south central/southeast KS. The eastward moving portion of the associated outflow boundary has made considerable eastward progress despite being largely void of convection and currently extends from west central IL into metro St. Louis and then trails southwestward in southwest MO. Gusty winds of 25 mph or so and falling temps/dew points are the main features with the boundary, although the southwest portion has been generating new storms from just west of St. Louis towards Rolla. Elsewhere the west- southwesterly LLJ continues to assist in generating thunderstorms in central IL within the cool sector of another outflow boundary. The precipitation and convective trends today are the most challenging part of the forecast. I think the current thunderstorm activity in central IL impacting the eastern CWA counties will continue into the early morning but will exhibit an overall eastward moving trend. For east central and southeast MO, the eastward moving outflow boundary has potential to continue generating at least scattered showers and storms into the early morning. From mid- morning until the first part of the afternoon there might be a down period in terms of convection, during which time clouds will thin and heating will progress leading to further destabilization. The southeast third-half of the CWA, especially southeast MO and southern IL, have the best chances of storms this afternoon and evening as the remnant outflow boundary may be situated within this area and this area will also come under the influence of the southeast moving remnant MCV. As with previous days a few strong- severe storms will be possible within this area during the afternoon and into the early evening. After morning clouds thin we should still warm well into the upper 80s to lower 90s for highs and a few spots could see peak HI's near 100. The cold front which currently remains well to the west will finally get some impetus to begin moving into the CWA tonight as a short wave progresses through the upper MS Valley. Best guess is the front will stretch from central IL through central MO at daybreak on Wednesday. The models suggest that with the exception of western and central MO, the initial stages of the fropa will be dry. Glass .LONG TERM... (Wednesday through Monday) Issued at 354 AM CDT Tue Jun 12 2018 A cold front will likely extend through central MO Wednesday morning, near COU and STL. Convection can be expected Wednesday morning along and south of this front as shortwaves continue to move through our area over the southern Plains upper level ridge. By Wednesday afternoon the showers/storms should be confined to southeast MO and southwest IL, with most of the activity south of the forecast area by Wednesday evening as surface high pressure builds into the region behind the cold front as it continues to sag southward. Will see cooler temperatures Wednesday and Wednesday night, only slightly above normal on Wednesday and near normal Wednesday night. Will also have lowering surface dew points with less humid conditions. This brief cool down will not last though as the surface ridge shifts quickly east of the region with southerly surface winds returning, while the upper level ridge shifts northeastward into MO Thursday night. Could not rule out a few showers or storms Thursday night as a subtle warm front lifts north- northeastward through our area, although most of the models only have light, spotty QPF and the NAM is totally dry. Hot and humid conditions can be expected Friday through Sunday due to persistent south-southwesterly surface/low level winds with the upper level ridge over our area. Any precipitation during this period should be isolated and short lived. As the upper level ridge shifts east of our region at least typical scattered diurnal, afternoon and early evening convection may return by Monday. GKS && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1224 PM CDT Tue Jun 12 2018 SPECIFICS FOR KCOU, KUIN: Isolated SHRA/TSRA cannot be ruled out through 13/02z, but the best chances for precipitation appear to be farther south and east of the terminals. Winds will generally be southwesterly but may vary due to several leftover outflow boundaries which are noted across the region. Winds will become northwesterly to northerly after 13/09z after a cold front moves into the region. SPECIFICS FOR KSTL, KSUS, KCPS: A disturbance was located near the St. Louis metropolitan area at TAF issuance. This feature is producing SHRA/TSRA over parts of east central MO and southwest IL. SHRA/TSRA are possible at the St. Louis metropolitan area terminals until this feature has moved farther away from the region. Conditions may fall to MVFR or IFR if a thunderstorm happens to move directly over the terminal. Otherwise, light winds will become westerly after 06z and become northwesterly to northerly after 12z when a cold front moves into the region. Mid/high clouds are expected to accompany the front but no precipitation is expected at this time. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 12, 4:40 AM CDT, 7 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 440 AM CDT Tue Jun 12 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-130945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 440 AM CDT Tue Jun 12 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight The chance for thunderstorms continues today and tonight. Isolated strong to severe storms are possible today and tonight across east central and southeast Missouri and southwest Illinois. The primary threat will be large hail and damaging winds along with heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The chance for thunderstorms will continue through Wednesday for parts of the area with a slight chance of thunderstorms Wednesday night through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today or tonight. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. GKS
In the hours before
Local storm report, Jun 12, 10:44 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1044 AM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG CARROLLTON 39.30N 90.41W
06/11/2018 GREENE IL PUBLIC
LARGE TREE LIMBS BROUGHT DOWN POWERLINES ON
TWO ROADS IN CARROLLTON. TIME ESTIMATED FROM
RADAR.
&&
KDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:02 PM CDT | Special Weather Statement | LSX | Bond | 28 min |
| Jun 11, 7:33 PM CDT | Special Weather Statement | LSX | Fayette | 42 min |
| Jun 11, 7:58 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion, Washington | 47 min |
| Jun 11, 8:01 PM CDT | Flash Flood Warning | LSX | Bond, Clinton, Fayette, Marion | 6 hr |
| Jun 12, 2:44 AM CDT | Special Weather Statement | LSX | Montgomery | 61 min |
| Jun 12, 4:27 AM CDT | Areal Flood Advisory | LSX | Fayette, Marion | 3 hr |
| Jun 12, 5:27 AM CDT | Flash Flood Warning | LSX | Fayette, Marion | 6 hr |
| Jun 12, 6:31 AM CDT | Flash Flood Warning | LSX | Fayette | 5 hr |
Nearby
River Flood Warnings in Illinois, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.